Landau diamagnetism in noncommutative space and the nonextensive thermodynamics of Tsallis

Dayi O. , JELLAL A.

PHYSICS LETTERS A, vol.287, pp.349-355, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 287
  • Publication Date: 2001
  • Doi Number: 10.1016/s0375-9601(01)00505-9
  • Title of Journal : PHYSICS LETTERS A
  • Page Numbers: pp.349-355


We consider the behavior of electrons in an external uniform magnetic field (B) over right arrow where the space coordinates perpendicular to are taken as noncommuting. This results in a generalization of standard thermodynamics. Calculating the susceptibility, we find that the usual Landau diamagnetism is modified. We also compute the susceptibility according to the nonextensive statistics of Tsallis for (1 - q) much less than 1, in terms of the factorization approach. Two methods agree under certain conditions. (C) 2001 Elsevier Science B.V. All rights reserved.